Dexamfetamine not working

This topic contains 1 reply, has 2 voices, and was last updated by  Penny Williams 2 months, 3 weeks ago.

  • Author
    Posts
  • #171733

    Waffquinze
    Participant

    Hi everyone,

    First-time poster. I’ll try not to waffle on too much. At age 39 and having had all sorts of problems for most of my life I have finally sought professional help. The diagnosis was ADHD. I have started on the 5mg Dexies and as far as I can tell, they don’t seem to be working. I’m trying to figure out the dosage of course but even taking 10mg at once, when I sit down to watch a uni lecture an hour or so later, I still cannot focus. I mess around doing other things and obviously realise I haven’t taken anything in from the lecture etc. I’m concerned about taking too much (I weigh 47kgs and get easily affected by caffeine, that’s roughly a 100lbs if this is a U.S forum?) as I don’t want it to interfere with my sleep too much.

    I guess my question is, shouldn’t I notice a big difference in my focus/concentrations levels after taking the meds? Perhaps it means ADHD isn’t the correct diagnosis, or is it possible that it’s not the right medication for me.

    I bet this has been asked so many times already but if anyone can help I’ll be truly grateful! đŸ™‚

  • #171779

    Penny Williams
    Keymaster

    You will only notice a difference in focus/concentration levels when on the right medication and dosage for you. Dex may not be the right medication. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both.

    A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

    How Do ADHD Doctors Titrate Medication?

    And medication alone is not enough. You still need strategies and coping skills for the most success.

    Penny
    ADDitude Community Moderator, Parenting ADHD Coach & Author, Mom to teen w/ ADHD, LDs, and autism

You must be logged in to reply to this topic.